How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Mike, PharmD Your Own Question
Dr Mike, PharmD
Dr Mike, PharmD, Pharmacist
Category: Pharmacy
Satisfied Customers: 200
Experience:  Doctor of Pharmacy, 20+ yrs experience, trained at the University of Iowa
38494804
Type Your Pharmacy Question Here...
Dr Mike, PharmD is online now
A new question is answered every 9 seconds

I have what seems to be an allergic reaction type rash all

Customer Question

I have what seems to be an allergic reaction type rash all over my hands and feet. It also is on my forearms as well. I have tried calamine, oat meal bath, and benadryl. Nothing seems to reduce the rash. Please help me.
Submitted: 1 month ago.
Category: Pharmacy
Expert:  Dr Mike, PharmD replied 1 month ago.

Hello, DrMike at your assist...
Calamine and topical Benadryl don't really do much (the Benadryl isn't very well absorbed).. a better bet would be hydrocortisone 1% cream. This will help reduce inflammation, redness, and the associated itching. The oatmeal bath can be soothing, but it won't to much to stop the rash.
Additionally, taking oral Benadryl (diphenhydramine) capsules can be very beneficial (as it stops the reaction by blocking histamines in the body which cause the rash). You can use Zyrtec if drowsiness is a big concern for you. It might be less effective, but causes less drowsiness.
Ofcourse, try to eliminate anything you think might be the cause of the rash in the first place, any new meds, yard work that may have run you up against some poison (wash any associated clothing or articles in hot soapy water), changes in perfumes or soaps... maybe your pet ran into some poison ivy outdoors - these sorts of things.
Don't use the hydrocortisone for more than 2 weeks preferably 1. It can cause thinning of the skin and discoloration (lightening).
But if it doesn't improve by that point, you should be going to the Dr. I hope this helps. Let me know if you have further questions -DrMike

Expert:  Dr Mike, PharmD replied 1 month ago.

I'm checking back in with you... How are you getting along?
Do you have any further questions or think that you could use further advice?
If you're doing alright, please remember to hit the Accept button so I can be compensated for our time together and we can close this question out.
I'm still here if you'd like to talk further... -DrMike